MAUDE Adverse Event Report: ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, MANUAL SURGICAL, GENERAL USE

ARTHREX, INC. 8.5 MM FLIP CUTTER II; INSTRUMENT, MANUAL SURGICAL, GENERAL USE
Catalog Number AR-1204AF-85
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was discarded therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to have been discarded.
 
Event or Problem Description
It was reported that the blade of the flip cutter broke during a vkb (vorderes kreuzband = acl) all inside surgery.Fragment couldn't be removed from patient's body, surgery was successfully finished with this flip cutter.Additional information received from arthrex swiss on june 09: as per the surgeon, the broken cutter is fixed inside the drill tunnel and cannot be retrieved without further damage.According to the surgeon, there is no risk for the fragment to wander around inside the body.The post-op process is normal, the patient is doing fine.The patients femoral and tibial bone was immensely hard.

Brand Name
8.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, MANUAL SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6656268
Report Number1220246-2017-00216
Device Sequence Number16465052
Product Code MDM
UDI-Device Identifier00888867004252
UDI-Public00888867004252
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-1204AF-85
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2017
Initial Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;